Jump to content
CrazyBoards.org

Sign in to follow this  
Complicated toad

Will low dose seroquel do any good for depression

Recommended Posts

So I see one person asked about high dose seroquel, I'm going ask about low dose.  I have been reading the threads, it sounds like the experience with the med varies greatly by dose.  So for my specific question......

I was taking 100 mg of it to calm an agitated state I was in over the summer.   Once the agitation passed, a month or so later, I stopped taking it because it brought my intestines to a screeching halt, and I was tired of having to down 2 types of laxative to have normal digestive habits (which didn't really work out all that well for me either).

Now I have felt like a walking bag of concrete for the last 2 months.  It's one of those depressive states where everything is an overwhelming effort, and it's causing problems.  I can't continue dragging around like this.  But my pdoc quit and the next available for a new one is in a few months.  

Anyone think going back to the 100 mg would even be worth it for the depression?  It was good to calm me down and get me to sleep, but I'm so tired all the time I don't need it for sleep.  I'm thinking of starting again to see if it helps my mood, but  don't want to go through the stomach issues again if it won't help bring me up out of this muck.  

Share this post


Link to post
Share on other sites
14 hours ago, notloki said:

100 mg is likely to just act as an antihistamine.

This. Seroquel has zero practical affinity for dopamine until at least 200mg, and really doesn't show much efficacy for depression until around 400mg in most studies. At 100mg it's mostly good for making you sleepy and hungry (and I'm speaking from personal experience.) It also gave me a flat affect, so I looked like I had no emotion all of the time. There's just not much benefit at that low of a dose.

Share this post


Link to post
Share on other sites

thanks for both replies.  That's kind of what I thought.  Why subject myself to the side effects if it's not really going to target what I need it to.  I have had a sort of love/hate relationship with Seroquel for about 15 years,.  The doc that recently prescribed the 100 mg thought the low dose would minimize the weight gain and other side effects.  But all it's really been good for is getting me to finally sleep when I have not been sleeping for a few days.  I think there might be a better solution for breakthrough symptoms.  That will be my mission when I finally get to the new doc.

Share this post


Link to post
Share on other sites

I found the XR helpful for depression, but not the IR, at 300 mgs, 150 am and pm. It was also not sedating taken that way, and with attention to diet (mind the carb cravings), pretty weight neutral.

Share this post


Link to post
Share on other sites
15 minutes ago, Gearhead said:

I found the XR helpful for depression, but not the IR, at 300 mgs, 150 am and pm. It was also not sedating taken that way, and with attention to diet (mind the carb cravings), pretty weight neutral.

Right, that is where the PI says it is useful for depression, 300 mg.

Share this post


Link to post
Share on other sites

All good stuff to know  The med was helpful for me in the past, but I've been so hesitant with it because of the side effects I haven't given it much chance in the last few years (afraid of the weight gain I experienced when I took it before)  If I could tolerate staying on at a therapeutic dose for some time I'd get a better picture of whether it's right for me or not.  Maybe XR would allow me to do that so I don't keep trying to start, stop, and lower the dose to avoid side effects.

Thanks all - 

Share this post


Link to post
Share on other sites

Seroquel helped my anxiety and depression at lower dosages somewhat, but it was more for just going to sleep....

I've taken 25-100mg for a decade.

Share this post


Link to post
Share on other sites

I take 100 mgs of the IR for sleep. I don't think it impacts my mood at all.

Share this post


Link to post
Share on other sites

If you ever look for an alternative, Saphris might be good. It helped me sleep and definitely calmed me down with zero GI effects. Only thing is that it's brand-name only. They have a coupon on their website you can print out though and bring to your pharmacist to reduce the copay, that is if your insurance covers it.

Share this post


Link to post
Share on other sites

Interesting, I'd never looked into Saphris, so I went and read a little bit and it seemed like people had a lot of success using it for mixed episodes, which I tend to get and are really awful.  The only alternative to Seroquel my pdoc offered was Zyprexa, which I am afraid of for the weight gain.  And Abilify, but that was nearly $1000 with my insurance so I had to scratch that off the list. 

Good input, thank you.

Share this post


Link to post
Share on other sites

I'm actually surprised so many people say it doesn't help them with their mood.  It almost always makes me feel better, more content.  Perhaps the anti-anxiety effect for me?

Share this post


Link to post
Share on other sites

I’m on 25mg Seroquel IR. It’s supposed to help with my anxiety but it’s causing me to sleep through my alarms and be late for work. Being late, rushing, and feeling like I’m not a valuable employee is one of my triggers for an attack. So I don’t think it’s helping. I’ve been on it since Monday (today is Friday) and I called my Dr’s office this morning. They said I could stop taking it and be able to talk to my Dr on Monday. I don’t know. Should I stick with it through the weekend? I just hate being such a waste and the sedating effect makes me feel like I can’t get anything done.

Share this post


Link to post
Share on other sites

Got a new pdoc and I'm swapping out the seroquel for abilify.  Since I'm in a low mood low energy place, he thinks I will get more from the abilify with less side effect.  Day 2, so far so good, not long enough to know if it will work, but I'm hopeful

Share this post


Link to post
Share on other sites

It is activating, I've been bouncing around for the last couple of days.  At least my low energy is gone and I have an interest in doing things again!!  But I am also talking too much and really easily distracted.  But I'm passionate and in awe of life again so it's good!  So I hope the fact that I'm not sleeping much and buzzing around is a phase of getting used to the med.  Not that I don't enjoy being happy and energetic, I just worry when I get too energetic that I won't be able to calm back down again.

Thank goodness for no urinary tract infections.  I did get the hiccups a lot the first few days though.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...